Alert archive / Missouri / Snow Advisories in 2006

Snow Advisory 1, NWS St. Louis, MO

January 9, 20067 counties in Missouri

NWS St. Louis, MO issued this snow advisory at Jan 9, 2006, 2:20 PM CST for 7 counties in Missouri. It took effect at Jan 10, 2006, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2006, 2:20 PM CST (20:20 UTC)
In effect from
Jan 10, 2006, 6:00 AM CST
Expired
Jan 10, 2006, 4:32 AM CST
In force
Issued by
NWS St. Louis, MO

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Monroe County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 092020
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CST MON JAN 9 2006

...WINTER STORM TO AFFECT THE REGION LATE TONIGHT AND TUESDAY...

.A STRENGTHENING STORM SYSTEM OVER NORTHEASTERN TEXAS WILL MOVE
INTO SOUTHEASTERN MISSOURI BY TUESDAY AFTERNOON. AS THIS SYSTEM
MOVES NORTHEAST...SUFFICIENT MOISTURE WILL INTERACT WITH IT TO
PRODUCE LIGHT TO MODERATE SNOW TOWARDS DAYBREAK OVER CENTRAL
MISSOURI. THE SNOW WILL MAINLY IMPACT SOUTHWEST AND CENTRAL
MISSOURI.

THIS IS A RAPIDLY DEVELOPING WINTER WEATHER SITUATION. RESIDENTS
ACROSS CENTRAL MISSOURI SHOULD BEGIN PREPARING FOR SNOW
ACCUMULATIONS THAT WILL HAVE A MAJOR IMPACT ON ROAD SURFACES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR THE
LATEST UPDATES CONCERNING THIS RAPIDLY DEVELOPING WINTER WEATHER
SITUATION.

MOZ034-041-042-047>050-100300-
/O.NEW.KLSX.SN.Y.0001.060110T1200Z-060111T0000Z/
AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-OSAGE-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO
220 PM CST MON JAN 9 2006

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

LIGHT TO MODERATE SNOW WILL APPROACH CENTRAL MISSOURI AFTER
3 AM TONIGHT. SNOW WILL CONTINUE INTO THE AFTERNOON HOURS ON
TUESDAY...TAPERING OFF BY TUESDAY EVENING. EXPECT STORM TOTAL
ACCUMULATIONS OF 2 TO 5 INCHES...MAINLY ALONG AND WEST OF A PARIS
TO ROLLA LINE.

A SNOW ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW ARE EXPECTED
ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE
THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...
OVERPASSES...AND CURVES.

$$
BYRD
2 follow-up statements
000 
WWUS43 KLSX 100248
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CST MON JAN 9 2006

...WINTER STORM TO AFFECT THE REGION LATE TONIGHT AND TUESDAY...

.A STRENGTHENING STORM SYSTEM OVER NORTHEASTERN TEXAS WILL MOVE
INTO SOUTHEASTERN MISSOURI BY TUESDAY AFTERNOON. AS THIS SYSTEM
MOVES NORTHEAST...SUFFICIENT MOISTURE WILL INTERACT WITH IT TO
PRODUCE LIGHT TO MODERATE SNOW TOWARDS DAYBREAK OVER CENTRAL
MISSOURI. THE SNOW WILL MAINLY IMPACT SOUTHWEST AND CENTRAL
MISSOURI.

THIS IS A DEVELOPING WINTER WEATHER SITUATION. RESIDENTS ACROSS
CENTRAL MISSOURI SHOULD BEGIN PREPARING FOR SNOW ACCUMULATIONS
THAT COULD HAVE A SIGNIFICANGT IMPACT ON ROAD SURFACES. TEMPERATURES
WILL REMAIN NEAR OR JUST ABOVE FREEZING BUT THE SNOW COULD BE
HEAVY AT TIMES CREATING SLICK CONDITIONS ESPECIALLY ON OVERPASSES
AND EXPOSED SURFACES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER
MEDIA OUTLETS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING
WINTER WEATHER SITUATION.

MOZ034-041-042-047>050-101145-
/O.CON.KLSX.SN.Y.0001.060110T1200Z-060111T0000Z/
AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-OSAGE-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO
848 PM CST MON JAN 9 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

LIGHT TO MODERATE SNOW WILL APPROACH CENTRAL MISSOURI AFTER 3 AM
TONIGHT. SNOW WILL CONTINUE INTO THE AFTERNOON HOURS ON TUESDAY...
POSSIBLY MIXED WITH RAIN AT TIMES DURING THE AFTERNOON. TAPERING
OFF BY TUESDAY EVENING. EXPECT STORM TOTAL ACCUMULATIONS OF 2 TO 4
INCHES...MAINLY ALONG AND WEST OF A PARIS TO ROLLA LINE.

A SNOW ADVISORY MEANS THAT UP TO 4 INCHES OF SNOW ARE EXPECTED
ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE
THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...
OVERPASSES...AND CURVES.

$$

PEDIGO
000 
WWUS43 KLSX 101032
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
432 AM CST TUE JAN 10 2006

...WINTER STORM WILL BRING A MIX OF PRECIPITATION TO AREA
TODAY...

.LOW PRESSURE OVER ARKANSAS WILL MOVE NORTHEAST INTO SOUTHERN
ILLINOIS BY LATE THIS AFTERNOON. THIS LOW WILL PRODUCE A LARGE
AREA OF PRECIPITATION THAT WILL SPREAD ACROSS THE MIDDLE
MISSISSIPPI VALLEY THIS MORNING. SOME RELATIVELY WARM AIR IS
SPREADING INTO THE LOWER ATMOSPHERE WITH THIS STORM SYSTEM...
CAUSING THE PRECIPITATION TO BE MORE IN THE FORM OF FREEZING RAIN
AND SLEET INSTEAD OF SNOW. THIS WILL REDUCE TOTAL SNOWFALL AMOUNTS...
BUT SOME HAZARDOUS TRAVEL CONDITIONS ARE STILL EXPECTED WITH THIS
STORM SYSTEM THIS MORNING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MOZ034-041-042-047>050-102245-
/O.CAN.KLSX.SN.Y.0001.060110T1200Z-060111T0000Z/
/O.NEW.KLSX.WW.Y.0001.060110T1200Z-060111T0000Z/
AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-MONROE-OSAGE-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO
432 AM CST TUE JAN 10 2006

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE SNOW ADVISORY HAS BEEN CANCELLED. 

A MIXTURE OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED OVER THE
REGION THIS MORNING. TEMPERATURES WILL CLIMB ABOVE THE FREEZING
MARK LATER THIS MORNING BRINGING AN END TO THE FREEZING RAIN.
SNOW AND SLEET ACCUMULATIONS WILL BE UNDER AN INCH...AND ANY ICE
ACCUMULATION FROM THE FREEZING RAIN WILL BE MINOR.

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...SLEET...OR FREEZING RAIN. IT
ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE
ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS.
IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT
BE CAUGHT OFF GUARD.

$$

MOZ051-059-072-101800-
/O.NEW.KLSX.WW.Y.0001.060110T1200Z-060110T1800Z/
CRAWFORD-GASCONADE-MONTGOMERY-
432 AM CST TUE JAN 10 2006

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

LOOK FOR A PERIOD OF FREEZING RAIN...SLEET AND POSSIBLY SOME SNOW
DURING THE MORNING HOURS. THE WINTRY MIX WILL SWITCH BACK TO JUST
RAIN AS TEMPERATURES CLIMB INTO THROUGH THE 30S LATER THIS MORNING
AND THIS AFTERNOON.

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...SLEET...OR FREEZING RAIN. IT
ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE
ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS.
IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT
BE CAUGHT OFF GUARD.

$$

BRITT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Jan 9, 1:30 PM CST, 50 minutes earlier.

Area forecast discussion, Jan 9, 1:30 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CST MON JAN 9 2006

.DISCUSSION...

HIGH PRESSURE COVERED THE GREAT PLAINS AND MIDWEST THIS AFTERNOON
WITH LOW PRESSURE OVER NORTH TEXAS. RIDGE OF HIGH PRESSURE WILL
PERSIST ACROSS THE AREA THROUGH TONIGHT. THE TEXAS LOW WILL MOVE
NORTHEASTWARD TONIGHT AND TUESDAY, AND IS FORECAST TO BE OVER
SOUTHERN ILLINOIS TUESDAY EVENING.

THE MODELS ARE COMING AROUND TO A SIMILAR SOLUTION IN THE UPPER
LEVELS WITH THE CLOSED H5 LOW THAT WILL MOVE ACROSS THE AREA
TUESDAY AND TUESDAY NIGHT. THE 12Z RUNS OF THE GFS, NAM AND UKMET
PLACE UPPER LOW OVER SOUTH CENTRAL MISSOURI TUESDAY EVENING AND IN
THE SAME VICINITY AS THE 00Z RUN OF THE EUROPEAN.  SYSTEM IS THEN
FORECAST TO OPEN UP AND MOVE INTO THE NEW ENGLAND STATES BY
WEDNESDAY EVENING. NEXT SHORTWAVE IS FORECAST TO DIG INTO THE 4
CORNERS AREA BY THURSDAY MORNING WITH THE UKMET THE DEEPEST WITH THE
TROUGH.

THIS SYSTEM WILL IMPACT OUR WEATHER THURSDAY NIGHT INTO FRIDAY. THE
LATEST RUN OF THE GFS IS FAIRLY SIMILAR TO THE 00Z RUN OF THE
EUROPEAN WITH THE STRENGTH OF TROUGH.

FOLLOWED THE TREND OF THE BUFKIT SOUNDING FORECAST FROM THE NAM IN
REGARD TO PRECIPITATION TYPE AND DURATION FOR TUESDAY. THE SOUNDING
FORECAST AT COU SUGGESTS MOST OF THE PRECIPITATION WILL BE SNOW WITH
THE SOUNDING TEMPERATURE HOVERING ALONG THE ZERO LINE. THE MODEL
SUGGESTS A COLD RAIN ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS
AT THIS TIME.

&&

AVIATION...

ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN
AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL
AERODROME FORECASTS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY FOR 6AM TO 6 PM TUESDAY FOR CENTRAL MISSOURI-
     MONROE...AUDRAIN...BOONE...CALLAWAY...MONITEAU...COLE AND
     OSAGE
IL...NONE.

&&

WFO ST LOUIS
Hazardous weather outlook, Jan 9, 4:45 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
445 AM CST MON JAN 9 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
445 AM CST MON JAN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR A WINTRY MIX OF RAIN...SNOW AND SLEET LATE
TONIGHT FOR PORTIONS OF SOUTHEAST MISSOURI...ROUGHLY ALONG AND
SOUTH OF A LINE FROM SPARTA ILLINOIS TO CUBA MISSOURI. NO SNOW OR
SLEET ACCUMULATION IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTRY MIX OF RAIN...SNOW AND SLEET WILL BE LIKELY ACROSS THE
AREA ON TUESDAY...ESPECIALLY DURING THE MORNING HOURS...FOR AREAS
ACROSS THE ST LOUIS METROPOLITAN AREA AND TO THE SOUTH AND EAST.
THIS IS DUE TO THE COLD START TO THE DAY AND WARM AIR BEING PUSHED
ALOFT BY AN APPROACHING STORM SYSTEM. ABOVE FREEZING SURFACE
TEMPERATURES AND RAIN EXPECTED TO BE THE PREDOMINANT PRECIPITATION
TYPE SHOULD LIMIT ANY SNOW ACCUMULATION TO LESS THAN A HALF INCH.

THE CHANCE FOR SNOW WILL CONTINUE THROUGH TUESDAY NIGHT AS THE
SYSTEM SLOWLY PULLS AWAY AND SOME COLDER AIR CAN WORK ITS WAY INTO
THE REGION. AGAIN...ONLY MINOR SNOW ACCUMULATIONS ARE EXPECTED WITH
LESS THAN AN INCH.

THERE IS AN ADDITIONAL CHANCE FOR SNOW ON FRIDAY AS ANOTHER SYSTEM
IMPACTS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

Nearby

Snow Advisories in Missouri, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.